Alert archive / South Carolina / Frost Advisories in 2008

Frost Advisory 1, NWS Columbia, SC

March 20, 200816 counties in South Carolina; 5 counties in Georgia

NWS Columbia, SC issued this frost advisory at Mar 20, 2008, 2:55 PM EDT for 16 counties in South Carolina; 5 counties in Georgia. It took effect at Mar 20, 2008, 7:32 PM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2008, 2:55 PM EDT (18:55 UTC)
In effect from
Mar 20, 2008, 7:32 PM EDT
Expired
Mar 21, 2008, 9:00 AM EDT
In force
13 hr
Issued by
NWS Columbia, SC
All 21 counties

Burke County, GA, Columbia County, GA, Lincoln County, GA, McDuffie County, GA, Richmond County, GA, Aiken County, SC, Bamberg County, SC, Barnwell County, SC, Calhoun County, SC, Chesterfield County, SC, Clarendon County, SC, Edgefield County, SC, Fairfield County, SC, Kershaw County, SC, Lee County, SC, Lexington County, SC, McCormick County, SC, Newberry County, SC, Richland County, SC, Saluda County, SC, Sumter County, SC

The radar

The Columbia radar (KCAE), 28 km from the middle of the area, began a volume at 18:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Greensboro/Hi Pt, NC (KGSO), launched 12:00Z, 6.9 hours before the alert went out and 286 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Greensboro/Hi Pt, NC at 12:00Z on 2008-03-20Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Greensboro/Hi Pt, NC at 12:00Z on 2008-03-20The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -224 square meters per square second.1939587897117136156Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1262 m above ground
0-6 km bulk shear
99 kt
0-1 km storm-relative helicity
-224 m²/s²
0-3 km storm-relative helicity
-131 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS72 KCAE 201855
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
255 PM EDT THU MAR 20 2008

...FROST FOR NORTHERN AND CENTRAL MIDLANDS EARLY FRIDAY MORNING...

GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-210900-
/O.NEW.KCAE.FR.Y.0001.080321T0900Z-080321T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-CALHOUN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...ST. MATTHEWS
255 PM EDT THU MAR 20 2008

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...
WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. 

AN AREA OF HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT AND
FRIDAY MORNING. UNDER CLEAR SKIES WITH LIGHT WINDS...TEMPERATURES
WILL FALL INTO THE UPPER 30S AFTER MIDNIGHT. LOW TEMPERATURES WILL
DROP INTO THE MID 30S BETWEEN 5 AND 6 AM. THIS WILL ALLOW WIDESPREAD
FROST TO DEVELOP IN MANY LOCATIONS. TEMPERATURES WILL RISE BACK TO
NEAR 40 DEGREES BY 9 AM. 

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
3 follow-up statements
000 
WWUS72 KCAE 202332
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
732 PM EDT THU MAR 20 2008


GAZ077-SCZ035-036-038-041-210900-
/O.EXA.KCAE.FR.Y.0001.080321T0900Z-080321T1300Z/
BURKE-BARNWELL-ORANGEBURG-CLARENDON-BAMBERG-
INCLUDING THE CITIES OF...WAYNESBORO...BARNWELL...WILLISTON...
BLACKVILLE...ORANGEBURG...MANNING...SUMMERTON...BAMBERG...DENMARK
732 PM EDT THU MAR 20 2008

...FROST ADVISORY IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FROST ADVISORY...
WHICH IS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. 

AN AREA OF HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT AND
FRIDAY MORNING. UNDER CLEAR SKIES WITH LIGHT WINDS...TEMPERATURES
WILL FALL INTO THE MIDDLE 30S OVERNIGHT. THIS WILL ALLOW
WIDESPREAD FROST TO DEVELOP IN MANY LOCATIONS. TEMPERATURES WILL
RISE BACK TO NEAR 40 DEGREES BY 9 AM.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$

GAZ040-063>065-SCZ015-016-018-020>022-025>031-037-210900-
/O.CON.KCAE.FR.Y.0001.080321T0900Z-080321T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-CALHOUN-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...LANCASTER...ELGIN...CHERAW...
PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...LUGOFF...
EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...WEST COLUMBIA...
CAYCE...LEXINGTON...RED BANK...COLUMBIA...BISHOPVILLE...AIKEN...
NORTH AUGUSTA...SUMTER...ST. MATTHEWS
732 PM EDT THU MAR 20 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT
FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 5 AM TO 9 AM EDT FRIDAY. 

AN AREA OF HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT AND
FRIDAY MORNING. UNDER CLEAR SKIES WITH LIGHT WINDS...TEMPERATURES
WILL FALL INTO THE MIDDLE 30S OVERNIGHT. THIS WILL ALLOW
WIDESPREAD FROST TO DEVELOP IN MANY LOCATIONS. TEMPERATURES WILL
RISE BACK TO NEAR 40 DEGREES BY 9 AM.

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

$$
000 
WWUS72 KCAE 210741
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
341 AM EDT FRI MAR 21 2008

...FROST ADVISORY...

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
211300-
/O.CON.KCAE.FR.Y.0001.080321T0900Z-080321T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
341 AM EDT FRI MAR 21 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM THIS MORNING.

TEMPERATURES WILL BE IN THE MIDDLE AND UPPER 30S EARLY THIS
MORNING. FROST WILL BE SCATTERED. TEMPERATURES WILL RISE INTO THE
LOWER 40S BY 900 AM.

YOU MAY NEED TO TAKE PRECAUTIONS TO PROTECT PLANTS SENSITIVE TO
FROST.

$$
000 
WWUS72 KCAE 211247
NPWCAE

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE COLUMBIA SC
847 AM EDT FRI MAR 21 2008

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-
211400-
/O.EXP.KCAE.FR.Y.0001.000000T0000Z-080321T1300Z/
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
INCLUDING THE CITIES OF...LINCOLNTON...THOMSON...MARTINEZ...
EVANS...AUGUSTA...HEPHZIBAH...WAYNESBORO...LANCASTER...ELGIN...
CHERAW...PAGELAND...MCCORMICK...NEWBERRY...WINNSBORO...CAMDEN...
LUGOFF...EDGEFIELD...JOHNSTON...SALUDA...RIDGE SPRING...
WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...COLUMBIA...
BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER...BARNWELL...
WILLISTON...BLACKVILLE...ORANGEBURG...ST. MATTHEWS...MANNING...
SUMMERTON...BAMBERG...DENMARK
847 AM EDT FRI MAR 21 2008

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING...

THE FROST ADVISORY WILL EXPIRE AT 9 AM EDT THIS MORNING. 
TEMPERATURES HAVE RISEN TO THE UPPER 30S AND WILL RISE INTO THE
40S AFTER 9 AM. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Columbia, SC wrote its last area forecast discussion before this frost advisory went out at Mar 20, 2:49 PM EDT, 6 minutes earlier.

Area forecast discussion, Mar 20, 2:49 PM EDT, 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE COLUMBIA SC
249 PM EDT THU MAR 20 2008

.SYNOPSIS...
HIGH PRESSURE WILL BUILD OVER THE AREA TONIGHT AND FRIDAY. THE
HIGH WILL MOVE EAST FRIDAY NIGHT AND SATURDAY. LOW PRESSURE WILL
DEVELOP NEAR THE COAST EARLY NEXT WEEK AND MOVE NORTHEASTWARD.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRESSURE WILL BUILD IN WITH CLEAR SKIES AND LIGHT WINDS.
GOOD RADIATIONAL COOLING OVERNIGHT. RADIATIVE COOLING LOW
TEMPERATURE SCHEME GIVES AGS/CAE 34/35 RESPECTIVELY. TEMPERATURES
WILL DROP INTO THE MID TO UPPER 30S BY 4-5 AM. WILL ISSUE FROST
ADVISORY FOR NORTHERN AND CENTRAL PORTIONS OF THE CAE CWA 5-9 AM.
WIDESPREAD FROST EXPECTED IN THOSE AREA. EVEN SCATTERED FROST IN
SOUTHERN COUNTIES.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
AGREE WITH MODELS SHOWING HIGH PRESSURE OVER AREA FRIDAY MOVING
EAST FRIDAY NIGHT AND SATURDAY. HIGHS 70-75 WITH LOWS IN THE 40S.
DRY COLD FRONT EXPECTED TO MOVE THROUGH SATURDAY NIGHT. LOW
TEMPERATURES IN THE 40S SATURDAY NIGHT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
AGREE WITH GFS SHOWING STRONG SHORT WAVE THROUGH BY MONDAY. WEAK
COLD FRONT MOVES THROUGH SUNDAY NIGHT AND MONDAY WITH A CHANCE OF
RAIN. THEN HIGH PRESSURE MOVES IN MONDAY NIGHT AND CONTINUES
TUESDAY THROUGH WEDNESDAY. GFS SHOWS UPPER FLOW MORE ZONAL
WEDNESDAY THROUGH WITH WEATHER SYSTEMS REMAINING NORTH OF HERE.
DRY WEATHER EXPECTED TO CONTINUE WEDNESDAY AND THURSDAY. A CHILLY
START TO THE EXTENDED PERIOD WITH HIGHS IN THE 60S SUNDAY. HIGHS
ONLY IN THE 50S MONDAY WITH COLD FRONT AND A CHANCE OF RAIN MOVING
THROUGH. LOWS IN THE 40S SUNDAY NIGHT BUT COOL DOWN INTO THE 30S
MONDAY NIGHT AND TUESDAY NIGHT FOR COOLEST DAYS. HIGH TEMPERATURES
REBOUND TO MID 60S TO NEAR 70 WEDNESDAY AND UPPER 60S TO LOWER 70S
BY THURSDAY.

&&

.AVIATION /18Z THURSDAY THROUGH TUESDAY/...
HIGH PRESSURE BUILDING IN FROM THE WEST. CLEAR SKIES WITH VFR
CONDITIONS THROUGHOUT THE 24 HOUR TAF PERIOD. MAINLY NW WINDS
AROUND 10-12 KTS THIS AFTERNOON...LIGHT AND VARIABLE TONIGHT...AND
S 5-10 KT AFTER 12Z FRIDAY UNTIL END OF THE TAF PERIOD.

NO SIGNIFICANT AVIATION IMPACTS EXPECTED DURING THE EXTENDED PERIOD.

&&

.CAE WATCHES/WARNINGS/ADVISORIES...
SC...FROST ADVISORY FROM 5 AM TO 9 AM EDT FRIDAY FOR SCZ015-016-018-
     020>022-025>031-037.
GA...FROST ADVISORY FROM 5 AM TO 9 AM EDT FRIDAY FOR GAZ040-063>065.

&&

SYNOPSIS...07
NEAR TERM...07
SHORT TERM...07
LONG TERM...07
AVIATION...22
Hazardous weather outlook, Mar 20, 5:07 AM EDT, 9 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE COLUMBIA SC
507 AM EDT THU MAR 20 2008

GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-211000-
LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD-
MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON-
RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-
BAMBERG-
507 AM EDT THU MAR 20 2008

...LAKE WIND ADVISORY IN EFFECT UNTIL NOON EDT TODAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND
CENTRAL SOUTH CAROLINA.

.DAY ONE...TODAY AND TONIGHT

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in South Carolina, 2008Frost Advisories in Georgia, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.